MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED PTA BALLOON CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED PTA BALLOON CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis: the sample was discarded at the user facility; therefore, an evaluation was unable to be performed.A lot history review revealed this is the only complaint associated with this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the actual sample was not returned for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.Reportedly, the hcp prepared the highly calcific target lesion with atherectomy followed by a scoring balloon for pre-dilatation.Allegedly, the hcp inflated the lutonix dcb to 12 atms for a minute and a half when reportedly it ruptured, a pinhole rupture.In the opinion of the hcp, he definitely believes the balloon ruptured due to the highly calcified lesion.However, the lack of the returned sample prevents both confirmation of the reported event and identification of a root cause(s), but based on the reported information it is possible the rupture is consistent with the hcp's method of vessel preparation and the calcified nature of the target lesion.If additional information becomes available, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured while being inflated to 12 atmospheres (atms) in the highly calcified target lesion of the right distal superficial femoral artery (sfa) and proximal popliteal artery.The health care professional (hcp) used a retrograde approach through the right common femoral artery with a 6 french introducer sheath (brand unknown) over an 018 guidewire (brand unknown).Reportedly, the hcp prepared the calcified target lesion with atherectomy followed by a scoring balloon for pre-dilatation.The hcp removed the balloon protector without issues, but it is unknown if negative pressure was applied during advancement to the target lesion.Allegedly, the hcp inflated the lutonix dcb to 12 atms for a minute and a half when reportedly it ruptured, a pinhole rupture.In the opinion of the hcp, he definitely believes the balloon ruptured due to the highly calcified lesion.The lutonix dcb was discarded by user facility and is not available for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED PTA BALLOON CATHETER
Common Device Name
DRUG COATED PTA BALLOON CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8579368
Report Number3006513822-2019-00066
Device Sequence Number1638679
Product Code ONU
UDI-Device Identifier00801741123283
UDI-Public(01)00801741123283
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Model Number9004
Device Catalogue NumberLX3513061005F
Device Lot NumberGFCR1741
Was Device Available for Evaluation? No
Event Location Outpatient Treatment Facility
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2019
Initial Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR